Alert archive / Montana / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 26, 2014, 10:42 PM MDT for Custer County, Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2014, 10:42 PM MDT (04:42 UTC)
- Expired
- Jun 27, 2014, 1:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, MT
The radar
The Glasgow radar (KGGW), 191 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:15 PM MDT | FLASH FLOOD | W Miles City, MT | WATER RUSHING DOWN MAIN STREET, NUMEROUS SECONDARY STREETS FLOODED, UNDERPASS UNDERWATER, LOW AREA NEAR MILES COMMUNITY COLLEGE UNDERWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS55 KBYZ 270442
FFWBYZ
MTC017-270745-
/O.NEW.KBYZ.FF.W.0004.140627T0442Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1042 PM MDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN SOUTHEAST MONTANA...
* UNTIL 145 AM MDT
* AT 1040 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER NORTHWEST CUSTER COUNTY. 1.8 INCHES OF RAIN HAS
ALREADY FALLEN IN MILES CITY TODAY. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILES CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON
AND PORTIONS OF I-94 NEAR MILES CITY.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
4624 10590 4596 10618 4614 10620 4614 10616
4648 10615 4649 10612 4683 10612 4683 10608
4686 10608 4686 10583
$$
CHAMBERS2 follow-up statements
586
WGUS75 KBYZ 270540
FFSBYZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1140 PM MDT THU JUN 26 2014
MTC017-270745-
/O.CON.KBYZ.FF.W.0004.000000T0000Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER MT-
1140 PM MDT THU JUN 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR
NORTHWESTERN CUSTER COUNTY...
AT 1133 PM MDT...LAW ENFORCEMENT IN MILES CITY REPORTED FLOODING IN
AND AROUND MILES CITY WITH MANY ROADS FLOODED. OVER AN INCH OF RAIN
FELL IN MILES CITY BETWEEN 1030 AND 1050 PM THIS EVENING RESULTING
IN FLASH FLOODING.
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN FELL IN A BAND FROM WEST
OF GARLAND NORTH TO NEAR MCCLOUD IN PRAIRIE COUNTY BETWEEN 10 AND 11
PM MDT. RAINFALL INTENSITY HAS DECREASED SIGNIFICANTLY SINCE 11
PM...HOWEVER LIGHT TO MODERATE RAINFALL CONTINUES OVER THE WARNED
AREA WHICH WILL KEEP CURRENT FLOODING CONDITIONS IN PLACE FOR AT
LEAST ANOTHER HOUR OR TWO. THIS INCLUDES PORTIONS OF I-94 FROM THE
CUSTER COUNTY LINE TO THE PRAIRIE COUNTY LINE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILES CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON
AND MURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU LIVE IN LOW LYING AREAS MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
4624 10590 4596 10618 4614 10620 4614 10616
4648 10615 4649 10612 4683 10612 4683 10608
4686 10608 4686 10583
$$
CHAMBERS884
WGUS75 KBYZ 270748
FFSBYZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
148 AM MDT FRI JUN 27 2014
MTC017-270754-
/O.EXP.KBYZ.FF.W.0004.000000T0000Z-140627T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER MT-
148 AM MDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CUSTER COUNTY WILL EXPIRE
AT 145 AM MDT...
HEAVY RAINFALL ENDED ABOUT 2 HOURS AGO ACROSS THE WARNED AREA. THE
THREAT OF FLASH FLOODING HAS PASSED...THEREFORE THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
THERE ARE REPORTS OF RESIDUAL STANDING WATER IN SOME
LOCATIONS...INCLUDING MANY STREETS IN MILES CITY. THOSE TRAVELING
ACROSS CUSTER COUNTY SHOULD BE ALERT FOR THESE AREAS AND USE CAUTION
UNTIL WATER FULLY RECEDES.
LAT...LON 4684 10582 4683 10563 4669 10558 4625 10567
4624 10590 4596 10618 4614 10620 4614 10616
4648 10615 4649 10612 4683 10612 4683 10608
4686 10608 4686 10583
$$
CHAMBERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:07 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 9:07 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
907 PM MDT THU JUN 26 2014
.UPDATE...
HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN
EFFECT UNTIL 9 PM FOR MUCH OF OUR CWA. STRONGEST CONVECTION AT
THIS TIME IS IN SHERIDAN AND ACROSS PARTS OF OUR SOUTHEAST. THIS
ACTIVITY IS PRODUCING POCKETS OF VERY HEAVY RAIN AND QUITE A BIT
OF LIGHTNING...BUT THE RELATIVELY WEAK SHEAR ENVIRONMENT ALONG
WITH SOME STABILIZATION FROM EARLIER CONVECTION IN NORTHEAST WY
HAS KEPT THE STORMS FROM BECOMING SEVERE. WILL LET THE FLASH FLOOD
WATCH CONTINUE THROUGH THE REMAINDER OF THE EVENING. JKL
&&
.SHORT TERM...VALID FOR FRI AND SAT...
UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON WITH SHORTWAVE
ENERGY CARVING THROUGH WESTERN WYOMING AND SOUTHWEST MONTANA. THIS
COMBINED WITH FAVORABLE HEATING STILL CONTINUING IN SOME AREAS
WILL SUPPORT A WIDESPREAD CONVECTIVE EVENT WITH SEVERE WEATHER
POSSIBLE IN MULTIPLE AREAS. ALSO DEEP MOISTURE ACROSS SOUTHEAST
MONTANA SUPPORTING FLASH FLOOD THREAT AS WELL. WITH JET ENERGY
CONTINUING TO IMPROVE LATE INTO THE EVENING AND AMONG THE LONGEST
DAYLIGHT DAYS IN THE YEAR SHOULD KEEP SEVERE WEATHER THREAT GOING
UNTIL 9 PM OR LATER.
TROUGHINESS CONTINUES INTO FRIDAY FOR A COOLER DAY BUT DEEPER
MOISTURE SHIFTS INTO THE DAKOTAS SO SHOWERS AND THUNDERSTORMS WILL
BE AROUND BUT LESS INTENSE. TROUGH PASSES ACROSS THE REGION ON
SATURDAY FOR CONTINUED COOLER WEATHER BUT MORE SUNSHINE SHOULD BE
EXPECTED AS THE MOISTURE CONTINUES TO BE DEPLETED. BORSUM
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
EXTENDED MODELS ARE IN GOOD AGREEMENT FOR THE MOST PART FOR NEXT
WEEK. PREVIOUS FORECAST REMAINS IN GOOD SHAPE SO ONLY MADE A FEW
MINOR TWEAKS WITH THIS ISSUANCE. A LARGE UPPER LOW WILL BE OVER
SOUTHERN CANADA SUNDAY RESULTING IN A CYCLONIC FLOW ACROSS THE
EASTERN HALF OF MONTANA. A STRONG SURFACE LOW WILL BE SITUATED
ACROSS THE SAME LOCATION. THIS WILL RESULT IN TIGHT PRESSURE
GRADIENTS AND WINDY CONDITIONS ACROSS OUR FORECAST
AREA...ESPECIALLY ACROSS OUR EASTERN COUNTIES TOWARD THE DAKOTA
BORDERS. AN INSTABILITY SHOWER WILL BE POSSIBLE BUT MOST LOCATIONS
WILL BE DRY GIVEN THE STRONG DOWNSLOPE FLOW.
STRONG RIDGE OF HIGH PRESSURE STARTS TO BUILD FOR MONDAY AND
STRENGTHENS TUESDAY THROUGH THURSDAY. EXPECT MAINLY DRY CONDITIONS
WITH MOST LIKELY THE WARMEST TEMPERATURES OF THE SUMMER WITH
READINGS CLIMBING INTO THE 90S. A TROUGH APPROACHES THE PACIFIC
NORTHWEST COAST BY NEXT THURSDAY INTO FRIDAY BRINGING A RETURNED
SOUTHWEST FLOW ALOFT ALONG WITH INCREASING THUNDERSTORM CHANCES.
HOOLEY
&&
.AVIATION...
SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS EAST
OF KBIL THROUGH THE REMAINDER OF THE EVENING...WITH LOCAL MVFR TO
IFR FLIGHT CONDITIONS AND GUSTY SFC WINDS POSSIBLE NEAR KSHR...
KMLS AND KBHK. ACTIVITY TO THE WEST WILL BE WEAKER AND VFR SHOULD
PREVAIL AT KLVM AND KBIL. MOUNTAINS WILL BE OCCASIONALLY
OBSCURED...AND CANNOT RULE OUT PATCHY FOG LATER TONIGHT ESPECIALLY
IN OUR EAST WHERE HEAVIEST RAIN OCCURRED. EXPECT MORE SHOWER AND
THUNDERSTORM ACTIVITY ON FRIDAY...WHICH SHOULD BE NON-SEVERE BUT
WILL ALSO PRODUCE AREAS OF MVFR CONDITIONS AND MOUNTAIN
OBSCURATIONS. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 056/070 053/076 052/077 053/079 053/081 056/086 059/091
45/T 34/T 31/B 11/N 11/U 12/T 21/U
LVM 050/067 046/070 045/073 045/075 045/079 049/085 051/085
56/T 44/T 31/B 11/U 11/U 12/T 22/T
HDN 057/073 053/078 053/078 053/080 052/081 055/088 058/094
54/T 33/T 31/B 11/N 10/U 01/U 11/U
MLS 061/075 056/078 055/078 055/079 055/081 056/086 060/092
53/T 33/T 32/T 12/T 21/U 11/U 11/U
4BQ 059/073 054/077 054/078 054/078 053/081 056/087 059/093
74/T 33/T 31/B 11/N 11/U 11/U 11/U
BHK 061/074 054/075 054/076 054/077 052/078 053/081 057/087
65/T 43/T 32/T 22/T 21/U 11/U 11/U
SHR 056/069 049/075 049/076 050/077 049/080 052/085 056/090
65/T 33/T 21/U 11/N 11/U 12/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
ZONES 31>33-36-37-58.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 26, 9:14 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 914 PM MDT THU JUN 26 2014 MTZ028>042-056>058-063>068-WYZ098-099-280315- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 914 PM MDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORM ACTIVITY WILL IMPACT AREAS EAST OF BILLINGS THROUGH THE REMAINDER OF THE EVENING. THESE STORMS WILL PRODUCE AREAS OF VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING IS POSSIBLE. SMALL HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 26, 7:13 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 713 PM MDT THU JUN 26 2014 MTZ038-WYZ099-270200- SOUTHERN BIG HORN MT-SHERIDAN FOOTHILLS WY- 713 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DECKER...OR 11 MILES NORTHEAST OF SHERIDAN... MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TONGUE RIVER RESERVOIR AND WYARNO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4483 10691 4519 10677 4517 10639 4477 10667 TIME...MOT...LOC 0113Z 200DEG 25KT 4488 10676 CHURCH
Special weather statement, Jun 26, 7:23 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
723 PM MDT THU JUN 26 2014
MTZ037-270200-
CARTER MT-
723 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 722 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF ALZADA TO
NEAR COLONY...AND MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALZADA AND ALBION.
IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS.
LAT...LON 4499 10406 4500 10449 4514 10468 4538 10415
4541 10404 4510 10403 4501 10404
TIME...MOT...LOC 0122Z 247DEG 29KT 4516 10444 4481 10411
CJSSpecial weather statement, Jun 26, 7:40 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 740 PM MDT THU JUN 26 2014 WYZ098-099-270230- SHERIDAN FOOTHILLS WY-NORTHEAST BIG HORN MOUNTAINS WY- 740 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 738 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF SHERIDAN...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN...BIG HORN...STORY...WYARNO AND BANNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4488 10696 4487 10654 4456 10659 4456 10704 TIME...MOT...LOC 0138Z 212DEG 12KT 4468 10685 CHURCH
Special weather statement, Jun 26, 8:54 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 854 PM MDT THU JUN 26 2014 MTZ032-036-270345- CUSTER MT-POWDER RIVER MT- 854 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 852 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTH OF BROADUS TO 11 MILES SOUTH OF VOLBORG...AND MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAINFALL WITH THESE STORMS MAY PRODUCE STANDING WATER ON ROADWAYS AND IN LOW LAND. HALF INCH HAIL IS ALSO POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VOLBORG AND COALWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4570 10531 4549 10591 4618 10581 4623 10502 TIME...MOT...LOC 0252Z 224DEG 37KT 4587 10537 4567 10571 CHURCH
Special weather statement, Jun 26, 9:42 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
942 PM MDT THU JUN 26 2014
MTZ032-033-270445-
CUSTER MT-FALLON MT-
942 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 942 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BAKER TO 28 MILES
NORTHWEST OF EKALAKA...AND MOVING NORTH AT 35 MPH.
VERY HEAVY RAINFALL WITH THESE STORMS MAY CAUSE PONDING OF WATER ON
AREA ROADWAYS AND LOW LAND AREAS. IN ADDITION...DIME SIZE HAIL AND
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAKER...PLEVNA...ISMAY...OLLIE...KNOWLTON...WESTMORE AND WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4611 10451 4614 10453 4614 10493 4598 10493
4591 10519 4654 10520 4657 10487 4661 10485
4662 10474 4666 10473 4665 10461 4669 10460
4667 10435 4665 10434 4664 10405 4624 10407
TIME...MOT...LOC 0342Z 185DEG 30KT 4636 10432 4607 10509
CHURCHSpecial weather statement, Jun 26, 10:23 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1023 PM MDT THU JUN 26 2014
MTZ031-032-270515-
CUSTER MT-NORTHERN ROSEBUD MT-
1023 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 1019 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS IN NORTHEASTERN ROSEBUD COUNTY AND NORTHWESTERN CUSTER
COUNTY. THESE STORMS ARE NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... MILES
CITY...HORTON...ULMER...TUSLER...SHEFFIELD...KINSEY...PARAGON...MURN
AND INTERSTATE 94 FROM JUST WEST OF SHIRLEY TO NEAR HATHAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4684 10582 4683 10562 4675 10561 4673 10559
4612 10571 4625 10620 4684 10612 4686 10608
4686 10583
TIME...MOT...LOC 0419Z 227DEG 4KT 4641 10596
STCThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:00 PM MDT | Special Weather Statement | BYZ | Fallon | 30 min |
| Jun 26, 6:32 PM MDT | Severe Thunderstorm Warning | BYZ | Custer, Fallon | 58 min |
| Jun 26, 7:23 PM MDT | Special Weather Statement | BYZ | Carter | 37 min |
| Jun 26, 7:31 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Powder River | 44 min |
| Jun 26, 8:54 PM MDT | Special Weather Statement | BYZ | Custer | 51 min |
| Jun 26, 9:42 PM MDT | Special Weather Statement | BYZ | Fallon | 63 min |
| Jun 26, 9:46 PM MDT | Severe Thunderstorm Warning | BYZ | Fallon | 44 min |
| Jun 26, 10:23 PM MDT | Special Weather Statement | BYZ | Custer | 52 min |
| Jun 27, 3:46 AM MDT | River Flood Watch | BYZ | Sweet Grass | 62 hr |
| Jun 27, 2:08 PM MDT | Special Weather Statement | BYZ | Musselshell | 37 min |
| Jun 27, 3:05 PM MDT | Special Weather Statement | BYZ | Musselshell | 40 min |
| Jun 27, 5:08 PM MDT | Special Weather Statement | BYZ | Carter | 37 min |
| Jun 27, 5:26 PM MDT | Severe Thunderstorm Warning | BYZ | Carter | 64 min |
Nearby
Flash Flood Warnings in Montana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.